Anti-depressants and cranial defects?

4 posts / 0 new
Last post
HockeyTownMom's picture
Joined: 05/20/02
Posts: 417
Anti-depressants and cranial defects?

I was on Lexapro while I was pregnant with ds4 and we always knew his skull was a little funny. We have had issues with tantrums, speech issues, learning delays, etc. A few weeks ago I saw a commercial linking antidepressant use and birth defects, learning disabilities and autism spectrum disorders. All of which we believe he has, but still need an official diagnosis.

Anyone else in a similar situation?

CamelNoodle's picture
Joined: 07/28/04
Posts: 908

Sorry to hear this. I was on Lexapro while pregnant with my second. Sadly he died in-utero -- to this day I look at the studies of Lexapro and wonder if that was the cause of his issues.

I think it's worth persuing, if only so you'll won't have to wonder about it your whole life.

Joined: 12/01/05
Posts: 1000

Wow. I would think it very well could be. I'm sorry I don't have any experience with it to share with you.

Joined: 05/05/04
Posts: 435

Hi Kristina,

I wasn't on anything when I was pregnant with Tommy, but some medicines have come up on the cleft boards I'm on. It definitely seems like it is something worth looking into.

Most of us never know what 'went wrong' and it's not really a great feeling. I have my theories, including a new mattress that was REALLY off-gassing (we wrapped it in a drop cloth to help with that) but I'll always wonder if it was that or it wasn't related.

Anyway, I hope you find answers. (((hugs)))